Alert archive / Tennessee / Tornado Warnings in 2010

Tornado Warning 43, NWS Nashville, TN

July 26, 2010Davidson County, Tennessee

NWS Nashville, TN issued this tornado warning at Jul 26, 2010, 7:26 PM CDT for Davidson County, Tennessee. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2010, 7:26 PM CDT (00:26 UTC)
Expired
Jul 26, 2010, 7:46 PM CDT
In force
20 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Davidson County, TN

The radar

The Nashville radar (KOHX), 27 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2010-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2068 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2010-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2068 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
861 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

853 
WFUS54 KOHX 270026
TOROHX
TNC037-270100-
/O.NEW.KOHX.TO.W.0043.100727T0026Z-100727T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
726 PM CDT MON JUL 26 2010

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL DAVIDSON COUNTY IN MIDDLE TENNESSEE...

* UNTIL 800 PM CDT

* AT 720 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO JUST 
  NORTH OF DOWNTOWN NASHVILLE...MOVING SOUTHWEST AT 5 MPH. THE OFFICE
  OF EMERGENCY MANAGEMENT IN NASHVILLE REPORTED TRACTOR TRAILER TURNED
  OVER ON INTERSTATE 24 NORTHERN DAVIDSON COUNTY.

* THE TORNADO WILL MOVE THROUGH THE DOWNTOWN AREA OF NASHVILLE...
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT FUNNEL CLOUDS...DAMAGING WINDS...LARGE HAIL OR FLOODING
TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3
3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3615 8665 3604 8683 3604 8687 3605 8688
      3617 8699 3625 8697 3628 8695 3634 8683
TIME...MOT...LOC 0023Z 203DEG 4KT 3623 8681

$$

BOYD
2 follow-up statements
568 
WWUS54 KOHX 270042
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
742 PM CDT MON JUL 26 2010

TNC037-270100-
/O.CON.KOHX.TO.W.0043.000000T0000Z-100727T0100Z/
DAVIDSON TN-
742 PM CDT MON JUL 26 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR DAVIDSON
COUNTY...

AT 733 PM CDT...THIS TORNADO WAS LOCATED NEAR DOWNTOWN NASHVILLE...
MOVING SOUTHWEST AT 5 MPH. THE STORM TURNED A TRACTOR TRAILER OVER
ON INTERSTATE 24 NORTH OF NASHVILLE AROUND 7 PM. DAMAGE HAS BEEN REPORTED
IN BELLSHIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3615 8665 3604 8683 3604 8687 3605 8688
      3617 8699 3625 8697 3628 8695 3634 8683
TIME...MOT...LOC 0037Z 203DEG 4KT 3624 8680

$$
BOYD
296 
WWUS54 KOHX 270046
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
746 PM CDT MON JUL 26 2010

TNC037-270055-
/O.CAN.KOHX.TO.W.0043.000000T0000Z-100727T0100Z/
DAVIDSON TN-
746 PM CDT MON JUL 26 2010

...THE TORNADO WARNING FOR DAVIDSON COUNTY IS CANCELLED...

PLEASE REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

THE STORM THAT PROMPTED THE TORNADO WARNING HAS WEAKENED BUT IS STILL 
CAPABLE OF PRODUCING WINDS TO 40 MPH AND LOCALLY HEAVY RAINFALL.

LAT...LON 3615 8665 3604 8683 3604 8687 3605 8688
      3617 8699 3625 8697 3628 8695 3634 8683
TIME...MOT...LOC 0045Z 347DEG 8KT 3619 8679

$$

BOYD

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Jul 26, 6:14 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jul 26, 6:14 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
614 PM CDT MON JUL 26 2010

.UPDATE...FOR 00Z TAFS.

&&

.AVIATION...
LATEST ANALYSIS PLACING SEMI-STATIONARY FRONTAL BOUNDARY ACROSS
SOUTHERN MIDDLE TN...WITH PLENTY OF HEAT...INSTABILITY AND
CONVECTIVE OUTFLOWS IN PLACE. STORMS CONTINUE TO FIRE CLOSE TO
BNA BUT CSV VICINITY CLEAR AT THIS MOMENT. UL RIDGE STILL MAIN
FACTOR ALOFT DESPITE WEAK TROUGH AXES. MOST STORM ACTIVITY EXPECTED
TO WEAKEN LATER THIS EVENING...WITH ONLY ISO DEVELOPMENT OVERNIGHT.
SCT-NUM CONVECTION WILL AGAIN REFIRE MIDDAY TUESDAY WITH TROPICAL
MOISTURE IN PLACE...AND REMAIN THAT WAY INTO THE EVENING.

&&

.PREV DISCUSSION... /ISSUED 342 PM CDT MON JUL 26 2010/

DISCUSSION...WEAK FRONTAL SYSTEM LOCATED OVER SRN PORTION OF THE MIDSTATE
HAS ON LATEST NCEP ANALYSIS APPEARS TO BE DRIFTING SLOWLY SWD. A
DRIER NELY FLOW OVER THE NRN HALF FROM THE SFC RIDGE OVER THE OH
VALLEY HAS SUPPLIED ADDITIONAL DRY AIR WHICH LIKELY RAISED THE
CONVECTIVE TEMP AND PUT A BIT OF A DAMPER ON TSTM FORMATION. BYE
THE BYE...THE PRECIP BULLSEYE OVER THE EXTREME SE COUNTIES TONIGHT ON
THE GFS MODEL IS LIKELY AN ARTIFACT OF ITS WELL KNOWN CONVECTIVE
FEEDBACK TENDENCY.

WENT LOWER ON POPS FOR TONIGHT DUE TO THE ABOVE TRENDS BUT STAYED
IN THE CHANCE CATEGORY AND EVEN THAT MAY BE TOO HIGH. MODELS TEND
TO MOVE THIS FRONT BACK TO THE NORTH OVERNIGHT WHICH MAY SUPPLY A
BIT OF LIFT FOR OVERNIGHT RAINFALL.

A LIGHT SLY FLOW AT THE SFC CONTINUES FOR TUE AND WED AS ANOTHER
FRONT DROPS SWD FROM THE GREAT LAKES INTO THE OH VALLEY ON THU.
THUS A DIURNAL TREND FOR CONVECTION IS EXPECTED FOR TUE AND WED.
FRONT PUSHES SWD INTO THE AREA LATE THU WITH THE FRONT CONTINUING
TO PUSH CONVECTION FURTHER SOUTH AS DRIER AIR FLOWS INTO THE AREA.

SOUTH FLOW RETURNS ON SAT WITH DIURNALLY MODULATED CONVECTION
EXPECTED OVER THE WEEKEND. CONVECTION IS HELPED ALONG BY A WEAK
FRONT DROPPING INTO THE OHIO VALLEY ON SUNDAY.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

07
Hazardous weather outlook, Jul 26, 5:34 AM CDT, 13 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
534 AM CDT MON JUL 26 2010

TNZ005>011-022>034-056>066-075-077>080-093>095-271045-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
534 AM CDT MON JUL 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

HOT AND HUMID CONDITIONS WILL CONTINUE. A WEAK FRONT OVER THE AREA
WILL INTERACT WITH INCREASING MOISTURE TO PRODUCE SCATTERED
THUNDERSTORMS. A FEW STORMS MAY BECOME STRONG WITH GUSTY WINDS
AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE HOT AND HUMID PATTERN WILL CONTINUE. SCATTERED THUNDERSTORMS
ARE EXPECTED...MAINLY DURING THE AFTERNOON AND EVENING HOURS
TUESDAY THROUGH FRIDAY. A FEW STORMS COULD BE STRONG WITH GUSTY
WINDS AND HEAVY DOWNPOURS.

13

In the hours before

Special weather statement, Jul 26, 4:50 PM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
450 PM CDT MON JUL 26 2010

TNZ066-262245-
CUMBERLAND-
450 PM CDT MON JUL 26 2010

...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND COUNTY...

AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF FAIRFIELD GLADE...OR 10
MILES NORTH OF CROSSVILLE. THIS STORM WAS  NEARLY STATIONARY AND WAS
PRODUCING HEAVY RAINFALL ALONG HIGHWAY 1127 IN THE ELMORE...RINNIE
AND COLD SPRINGS AREAS OF CUMBERLAND COUNTY. DOPPLER RAINFALL
ESTIMATES ARE APPROACHING 2 INCHES DURING THE LAST HOUR.

WINDS 30 TO 40 MPH ARE ALSO EXPECTED WITH THIS STORM.

BOYD
Local storm report, Jul 26, 7:04 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
704 PM CDT MON JUL 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 PM     TORNADO          W GOODLETTSVILLE        36.33N 86.70W
07/26/2010                   DAVIDSON           TN   EMERGENCY MNGR

            TORNADO FLIPPED TRACTOR TRAILER ALSO FUNNEL REPORTED BY
            TRAINED SPOTTER

&&

BWHITEHD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 7:02 PM CDTTornado WarningOHXDavidson28 min

Nearby

Tornado Warnings in Tennessee, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.